Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
Hyponatraemia and selective serotonin re-uptake inhibitors in elderly patients
Autore:
Kirby, D; Ames, D;
Indirizzi:
Royal Melbourne Hosp, Dept Psychiat, Melbourne, Vic 3050, Australia Royal Melbourne Hosp Melbourne Vic Australia 3050 ne, Vic 3050, Australia Caulfield Gen Med Ctr, Caulfield, Vic 3162, Australia Caulfield Gen Med Ctr Caulfield Vic Australia 3162 d, Vic 3162, Australia
Titolo Testata:
INTERNATIONAL JOURNAL OF GERIATRIC PSYCHIATRY
fascicolo: 5, volume: 16, anno: 2001,
pagine: 484 - 493
SICI:
0885-6230(200105)16:5<484:HASSRI>2.0.ZU;2-G
Fonte:
ISI
Lingua:
ENG
Soggetto:
INAPPROPRIATE ANTIDIURETIC-HORMONE; SSRI-INDUCED HYPONATREMIA; FLUOXETINE-INDUCED SIADH; ANTI-DIURETIC HORMONE; REUPTAKE INHIBITORS; RECURRENT HYPONATREMIA; PSYCHIATRIC-PATIENTS; TRANSIENT SIADH; SERTRALINE THERAPY; WATER HOMEOSTASIS;
Keywords:
hyponatraemia; selective serotonin reuptake inhibitors (SSRIs); elderly;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Social & Behavioral Sciences
Clinical Medicine
Citazioni:
85
Recensione:
Indirizzi per estratti:
Indirizzo: Ames, D Royal Melbourne Hosp, Dept Psychiat, 7th Floor,Charles Connibere Bldg, Melbourne, Vic 3050, Australia Royal Melbourne Hosp 7th Floor,Charles Connibere Bldg Melbourne Vic Australia 3050
Citazione:
D. Kirby e D. Ames, "Hyponatraemia and selective serotonin re-uptake inhibitors in elderly patients", INT J GER P, 16(5), 2001, pp. 484-493

Abstract

Hyponatraemia (serum sodium arbitrarily defined as less than 135 mmol/L) is an increasingly recognised adverse effect of selective serotonin re-uptake inhibitors (SSRIs). Its precise prevalence and incidence in the elderly are hard to determine because of confounding factors including other prescribed medications and medical conditions. Although hyponatraemia has been reported with all SSRIs and venlafaxine, most studies are small, restrospective, limited by confounding variables or are individual case reports. The risk of developing hyponatraemia while on an SSRI seems to increase with age, female, sex, previous history of hyponatraemia and the concomitant use of other medications known to include hyponatraemia. The sodium concentrations of most patients with SSRI associated hyponatraemia return to normal withindays to weeks of SSRI withdrawal. A few cases of SSRI rechallenge indicatethat hyponatraemia may sometimes be a transient effect with tolerance developing over time. There is an urgent need for controlled, rigorous studies to confirm the extent of the association between SSRIs and hyponatraemia. Older drugs such as tricyclic antidepressants also need systematic study. Itremains quite unclear whether any specific SSRI or venlafaxine has a stronger association with hyponatraemia than any other antidepressant drug. Copyright (C) 2001 John Wiley & Sons, Ltd.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 19/01/20 alle ore 06:59:18